MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported through log files that multiple no external power alarms were captured while on the mobile power unit (mpu).They were caused by power to the mpu being briefly interrupted.
 
Additional Manufacturer Narrative
Section d4: serial number was requested but was not provided.Manufacturer¿s investigation conclusion: the reported event of a no external power alarm while connected to the mobile power unit (mpu) was confirmed via analysis of the submitted log file.The submitted log file contained approximately 10 days of data (b)(6) 2022 ¿ (b)(6) 2022 per the timestamp).The log file captured low voltage hazard and no external power alarms on (b)(6) 2022 from 02:45:55 to 02:55:01 due to a loss of external power while connected to the mpu.The alarms resolved once external power to the mpu was restored.The system controller backup battery supported the system during the loss of external power without any issues.No other notable alarms were observed in the log file.The alarms did not affect the controller¿s ability to operate the pump at the set speed.The mpu was not returned for analysis.Multiple attempts were made to obtain additional information, including if the mpu has a v-lock connector on the ac power cord, if the mpu ac power cord became loose from the back of the unit or from the wall outlet, if there were any environmental circumstances that would have affected ac power at the time of the event, and if the mpu was exchanged; however, no response was received.The root cause of the reported event could not be conclusively determined through this analysis.Heartmate 3 instructions for use section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including no external power and low voltage hazard alarms, and the actions to take if the issue does not resolve.Heartmate 3 instructions for use section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ explains how to properly use the mobile power unit (mpu) and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.Heartmate 3 instructions for use section 6 "caring for the equipment" describes how to care for and clean all equipment, including the mpu patient cable.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad, including inspecting the mpu patient cable for damage.This section also informs the user to replace any equipment or system component that appears damaged or worn.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16227257
Report Number2916596-2023-00134
Device Sequence Number20190654
Product Code DSQ
UDI-Device Identifier05415067038258
UDI-Public05415067038258
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107760
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite